Alert archive / Indiana / Beach Hazards Statements in 2017
Beach Hazards Statement 8, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 15, 2017, 3:36 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Jul 16, 2017, 10:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2017, 3:36 PM CDT (20:36 UTC)
- In effect from
- Jul 16, 2017, 10:00 AM CDT
- Expired
- Jul 17, 2017, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WHUS43 KLOT 152036 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 336 PM CDT SAT JUL 15 2017 ILZ006-014-160445- /O.NEW.KLOT.BH.S.0008.170716T1500Z-170717T1200Z/ LAKE IL-COOK- 336 PM CDT SAT JUL 15 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * LOCATION...ILLINOIS LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...5 TO 8 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ INZ001-002-160445- /O.NEW.KLOT.BH.S.0008.170716T1800Z-170717T1200Z/ LAKE IN-PORTER- 336 PM CDT SAT JUL 15 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...5 TO 8 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RC
7 follow-up statements
521 WHUS43 KLOT 160309 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1009 PM CDT SAT JUL 15 2017 ILZ006-014-161115- /O.CON.KLOT.BH.S.0008.170716T1500Z-170717T1200Z/ LAKE IL-COOK- 1009 PM CDT SAT JUL 15 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT SUNDAY THROUGH EARLY MONDAY MORNING... * LOCATION...ILLINOIS LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...5 TO 8 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ INZ001-002-161115- /O.CON.KLOT.BH.S.0008.170716T1800Z-170717T1200Z/ LAKE IN-PORTER- 1009 PM CDT SAT JUL 15 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING... * LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...5 TO 8 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RC
176 WHUS43 KLOT 160858 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 358 AM CDT SUN JUL 16 2017 ILZ006-014-161700- /O.CON.KLOT.BH.S.0008.170716T1500Z-170717T1200Z/ LAKE IL-COOK- 358 AM CDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH MONDAY MORNING... * LOCATION...ILLINOIS LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...5 TO 8 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ INZ001-002-161700- /O.CON.KLOT.BH.S.0008.170716T1800Z-170717T1200Z/ LAKE IN-PORTER- 358 AM CDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING... * LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...5 TO 8 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ MTF
172 WHUS43 KLOT 161526 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1026 AM CDT SUN JUL 16 2017 ILZ006-014-162330- /O.CON.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IL-COOK- 1026 AM CDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * LOCATION...ILLINOIS LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...5 TO 8 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ INZ001-002-162330- /O.CON.KLOT.BH.S.0008.170716T1800Z-170717T1200Z/ LAKE IN-PORTER- 1026 AM CDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...5 TO 8 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ BMD
633 WHUS43 KLOT 162052 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 352 PM CDT SUN JUL 16 2017 ILZ006-014-170500- /O.CON.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IL-COOK- 352 PM CDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * LOCATION...ILLINOIS LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...4 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ INZ001-002-170500- /O.CON.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IN-PORTER- 352 PM CDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...4 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ - IZZI
282 WHUS43 KLOT 170207 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 907 PM CDT SUN JUL 16 2017 ILZ006-014-171015- /O.CON.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IL-COOK- 907 PM CDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * LOCATION...ILLINOIS LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...4 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ INZ001-002-171015- /O.CON.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IN-PORTER- 907 PM CDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...4 TO 7 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ - IZZI
369 WHUS43 KLOT 170915 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 415 AM CDT MON JUL 17 2017 ILZ006-014-171200- /O.CON.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IL-COOK- 415 AM CDT MON JUL 17 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOCATION...ILLINOIS LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT: WWW.CPDBEACHES.COM. && $$ INZ001-002-171200- /O.CON.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IN-PORTER- 415 AM CDT MON JUL 17 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOCATION...NORTHWEST INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
258 WHUS43 KLOT 171154 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 654 AM CDT MON JUL 17 2017 ILZ006-014-171300- /O.EXP.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IL-COOK- 654 AM CDT MON JUL 17 2017 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM CDT THIS MORNING... WAVES 2 TO 4 FEET THIS MORNING WILL SUBSIDE TO 1 TO 3 FEET THIS AFTERNOON. $$ INZ001-002-171300- /O.EXP.KLOT.BH.S.0008.000000T0000Z-170717T1200Z/ LAKE IN-PORTER- 654 AM CDT MON JUL 17 2017 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM CDT THIS MORNING... WAVES 2 TO 4 FEET WILL CONTINUE TODAY. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 15, 3:01 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 15, 3:01 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
301 PM CDT Sat Jul 15 2017
.SHORT TERM...
300 PM CDT
Through Sunday...
Main forecast concerns/challenges are with thunderstorm chances
late this evening and overnight mainly across far northern
Illinois, and additional chances on Sunday south of I-80.
In the near term, quiet and dry conditions in place across the
area as high pressure is in place. Surface high has been shifting
to the south and will continue to do so this afternoon into the
evening. As this occurs, surface gradient will continue to
strengthen as well as southwest/west winds. Any lake cooling
should actually end this afternoon as the lake breeze retreats,
and air temps around 80 push towards the shore. Diurnal CU has
already begun to diminish, however, am watching upstream shortwave
energy usher in some mid level cloud cover from southern WI. Some
diminishing of this cloud cover may occur, but think enough will
hold together to support at least partly cloudy skies into this
evening.
Thunderstorm chances late this evening will be tied to upstream
surface low and associated boundary over northern WI. Should begin
to see convection develop along these surface features as
stronger mid level energy pushes over the next couple of hours.
Steering flow and southward movement of these features will help
any developing showers and thunderstorms to move south toward
northern Illinois in the 5-6z time frame. While this is occurring,
fairly unstable environment will also move into northern
Illinois, which not only supports the chance for this precip to
move into the CWA but also keeps some concern for some stronger
storms. Most hires/short term guidance in fair agreement with any
precip that approaches far northern Illinois late this evening to
be on a diminishing trend. This makes sense conceptually, and
given the time of the night. However, approaching strong
instability/steep mid level lapse rates does raise the concern for
this possible stronger development. So although do think a
diminishing trend will be favored, will continue to monitor for at
least an isolated stronger storm and hail/wind threat tonight
mainly for areas near the IL/WI border. The diminishing trend and
likely isolated to widely scattered nature of any precip does
limit pops tonight, and so have maintained only chance pops.
Whatever moves through the CWA should continue to diminish as it
drifts south through the overnight hours.
Additional thunderstorm chances on Sunday will be dependent on
where the southward moving boundary sets up. At this time, it does
appear to be right on the edge of the CWA south of the Kankakee
river. If storms develop along this area, they could pose a brief
strong/severe threat in the afternoon before shifting to the
south. The window for severe weather in our area appears to be
small, with most locations staying dry for much of Sunday.
Rodriguez
&&
.LONG TERM...
250 PM CDT
Sunday night through Saturday...
High pressure will result in relatively benign weather Sunday
night through Tuesday with more active weather returning around
midweek.
By Sunday night, expect the cold front that passed through earlier
in the day to settle along the Ohio Valley with an expansive high
building into the western Great Lakes region. Aloft, strong upper
ridge will be in place over the Dakotas and far Upper Midwest with
the local area falling lee of the upper ridge axis with northwest
flow aloft. Temperatures are expected to remain slightly below
normal Monday with onshore flow near the lake holding temperatures
in the mid 70s while inland highs will top out around 80. By
Tuesday, flattening upper ridge will continue to spread east
across the Great Lakes and will allow for much warmer temperatures
into the upper 80s and low 90s.
Weather looks to become more active Wednesday through Saturday as
we enter a ring of fire setup as a frontal boundary stalls over
the region and several low amplitude impulses ride along the
northern periphery of the upper ridge. Warm, muggy, and unstable
conditions are expected but details in the specifics on
thunderstorm timing and location remains low at this distance and
will likely remain so given the weak forcing in place.
Deubelbeiss
&&
.AVIATION...
For the 18Z TAFs...
VFR and dry conditions in place across the terminals, with
generally light southwest wind in place. Lake breeze has pushed
through GYY, but as surface gradient increases through the
afternoon, expect the lake breeze to move back with southwest
winds persisting for all of the terminals this afternoon. Surface
trough and frontal boundary will approach tonight and as this
occurs, expect scattered showers and thunderstorms to develop
ahead of these features in WI. This precip will drift south with
time through late evening, but anticipate a diminishing trend
through the night. Although isolated to widely scattered
development will remain possible for areas in northern Illinois,
once again expect any of this to further diminish with time as it
moves further south through the night. Wind shift to the north
northeast expected by early Sunday, with these winds/gusts
persisting into the afternoon. A period of MVFR ceilings is
possible behind this wind shift Sunday morning, but should see
these ceilings lift through midday.
Rodriguez
&&
.MARINE...
250 PM CDT
Fresh south to southwest flow across Lake Michigan today will
begin to turn northerly overnight and increase to 25 to 30 kt
behind a cold front sagging south across the lake. Scattered
showers and thunderstorms will be a possibility along the front as
it makes its way down Lake Michigan. Winds will remain moderately
strong through late Sunday evening, then diminish Sunday night
into Monday as high pressure builds over the western Great Lakes.
Winds will be light enough on Monday for lake breezes to develop
over much of the lake resulting in onshore flow. Southerly flow is
expected to overspread the lake by Tuesday as the ridge axis
shifts southeast and another frontal trough pushes towards the
western Great Lakes through midweek.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...10 AM Sunday to 4
AM Monday.
Small Craft Advisory...LMZ743-LMZ744-LMZ745...1 PM Sunday to 4
AM Monday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 15, 3:34 PM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
334 PM CDT Sat Jul 15 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162045-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
334 PM CDT Sat Jul 15 2017 /434 PM EDT Sat Jul 15 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Limited Thunderstorm Risk...with an associated:
Elevated Hail Risk...up to quarter size.
Elevated Thunderstorm Wind Damage Risk...up to 60 MPH.
Limited Flooding Risk.
Flooding will continue along portions of the Fox and Des Plaines
Rivers.
DISCUSSION:
A line of thunderstorms will drop south out of Wisconsin into
northern Illinois late this evening and overnight. Thunderstorms
should be in a weakening phase or beginning to weaken around this
time, but there could still be a couple strong to severe
thunderstorms that make it into the northern tier or two of
counties in Illinois.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Severe Thunderstorm Risk in the far southern CWA.
High Swim Risk.
Tuesday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Wednesday and Thursday...
Limited Thunderstorm Risk.
Elevated Excessive Heat Risk.
Friday...
Limited Thunderstorm Risk.
Flooding will continue along portions of the Fox and Des Plaines
Rivers.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed late this evening and overnight.
GENERAL STORM MOTION OF THE DAY:
Moving southeast at 25 to 35 mph.
&&
LMZ740>745-162045-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
334 PM CDT Sat Jul 15 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Limited Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Thunderstorm Risk.
Hazardous Conditions for Small Craft are likely.
Tuesday through Friday...
Limited Thunderstorm Risk.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162045-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
334 PM CDT Sat Jul 15 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
There is a chance of thunderstorms this evening and tonight. Some
of the thunderstorms could be strong to severe.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There will be periodic chances for thunderstorms Tuesday through
Thursday.
&&
BMD
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:52 PM CDT | River Flood Advisory | LOT | Cook | 7 days |
| Jul 15, 3:15 PM CDT | Small Craft Advisory | LOT | 37 hr |
Nearby
Beach Hazards Statements in Indiana, 2017Beach Hazards Statements in Illinois, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.